• Just started on tamoxifen today. I'm curious what side effects, if any, others have experienced on this drug?

    Asked by imjakes on Friday, April 22, 2016

    Just started on tamoxifen today. I'm curious what side effects, if any, others have experienced on this drug?

    14 Answers from the Community

    14 answers
    • Charnellf's Avatar
      Charnellf

      I was suicidal on the tamoxifen. Plus had severe sweats. Switched to arimidex and had tremors. Now on lerisitole

      over 3 years ago
    • lamb0301's Avatar
      lamb0301

      In Nov 2015 I was put on Letrozole. By the end of Jan I started to experience cluster headaches. I've had headaches before but these were different. I thought it was related to my job - stress or lifting patients (I'm also a Radiation Therapist). I even had an MRI done thinking it had gone to mets to my brain - ok there. Finally after my own research, the medical profession will tell you side effects but not what the drug is depleting our bodies of.
      The solution: Magnesium. The drug as well as Tamoxifen depletes your body of magnesium big time which can contribute to headaches, muscle and joint aches, etc. I went off Letrozole for a week to build myself of Magnesium 500mg, Calcium 200, Vit B and D 1000mg. My symptoms went away. I put myself back on Letrozole 2 days ago....so far so good.
      Still questioning my own profession. On YouTube there is a series called "The Truth about Cancer"......please watch it. Although the drugs, surgery, and radiation do help - I see more that it is a big money maker in this industry. Too many people are suffering from side effects.

      over 3 years ago
    • triciab's Avatar
      triciab

      I've been on it for 6 months - the hot flashes have eased a lot - was having multiple throughout the day - now down to 0-2/day and not the "dripping sweat from my face" kind. Just a flash of heat that makes me reach for my fan. Really don't sleep well. And have some low back and hip pain if I sit too long or stand too long or walk too far. I'm going to try magnesium. Thanks lamb0301.
      Don't know if my hair is dry from the Tamoxifen or just because it's so curly (still can't get used to that). Used to condition once a week - now everyday.
      I have asked my husband if I've been moody. He, of course, because he is smart, says no. I've caught myself getting testy, apologize, blame it on the drugs and move on. I'm usually pretty tolerant and those who know me realize I've been through a lot.
      Overall, can't complain. Nothing has been as bad I imagined. And whatever it takes to reduce my chance of going through this again is worth it.
      Trying to be proactive, I've increased my dairy intake to promote bone health and make sure I get my walking in but the weight I've gained really isn't budging. It's not a lot, just enough to make my pants snug.
      Hope all goes well with you. Take care.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.